Dear Dr. Handsfield: I have high anxiety. No response from Int. Forum (pl. help). 30 days ago I had unprotected insertive anal sex with someone HIV+ (lied about status, condom broke, my utter recklessness). Convinced the person to test next morning. (HIV+, don't no viral load). I was prescribed PEP (Truvada + Isentress) - started apx.12 hours after exposure. Completed the course (except for one 2 hour lapse I took meds on time). I have developed ARS symptoms. I am getting tested soon but need to talk to a professional (I live in a country with no qualified provider, where I face deportation on a +test, aside from family devastation). Reached out to PEP Dr., who cannot help remotely, other than advise to test (antigen and viral load).
Day 26: Day time fatigue, evening abdominal pain, night diarrhea and fever (99.4-101.4F). Took Diloxanide and Metronidazol suspecting a stomach bug.
Day 27: Fever (99.4-100.4F), muscle pain (back and thighs), diarrhea
Day 28: Only diarrhea
Day 29: Rash on back and sides of trunk (looks symmetrical, 20-30 small red raised bumps), half had crusts and pinpoint holes. Dermotolgist diagnosed 2 unrelated rashes: contact dermatitis and molluscum. Said not acute HIV linked (completely discount as he disputed a rash on the trunk can be symptom of ARS). Rash subsiding after 2 days (cream).
Day 30: Large, oval red, tender blister-like lesion on base of toe
I have had all main symptoms: fever, rash, diarrhea, muscle pain, lethargy. Could this be anything other than ARS?
1. Does fever < 2 days too short for ARS or do other symptoms and PEP mean short duration is not material?
2. Would PEP delay (26 days) and reduce severity (short fever/other symptoms) of ARS? I know knowledge is limited but your experience?
3. Abdominal pain common in ARS?
4. Could rash be caused by something else (rash followed fever by 1-2 days but did not overlap)
5. Are PEP failure not so rare?